Virginia, 2018

Flooding in Virginia, June 3 to 5, 2018

June 3 to 5, 2018 · NWS LWX · 32 events in 14 counties and zones

Ongoing flooding from June 2nd continued into the early morning hours of June 3rd. Then additional rainfall caused fairly widespread flooding across Northern Virginia later on June 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Ongoing flooding from June 2nd continued into the early morning hours of June 3rd. Then additional rainfall caused fairly widespread flooding across Northern Virginia later on June 3rd. Separately, the combined effects of several days of rain created river flooding on streams which continued in some locations through June 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 3, 2:59 AM EST, 20 minutes earlier.

Area forecast discussion, Jun 3, 2:59 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
359 AM EDT Sun Jun 3 2018

.SYNOPSIS...
Low pressure near the Virginia tidewater will slowly meander
into the Atlantic today and tonight. A cold front will cross the
region tonight, with a reinforcing cold front late Tuesday.
High pressure will build during the middle of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface low pressure in vicinity of Virginia Beach early this
morning. Northeast flow has been bringing numerous showers inland,
with a focus at this time along/west of the Blue Ridge. Due to the
tropical airmass, warm rain processes still dominate, even though
dewpoints/precipitable water are both slightly lower. Expect these
trends to continue past sunrise.

During the daylight hours there is ample, multi-model evidence that
there likely will be another enhanced band of rainfall in the
convergent/deformation zone behind the coastal low.  Since warm rain
processes will still dominate (warm cloud depths 10-12k ft) and
flood guidance exceptionally low, any moderate-locally heavy
rainfall would be sufficient for additional flooding. The focus area
in the guidance suggests that the I-95 corridor will be the favored
location. Therefore, will be extending the Flood Watch in that
corridor through today.  One change though: since the event
evolution has been and will continue to be slowly evolving, will
switch from a Flash Flood Watch to a Flood Watch.

With flow coming off of the Atlantic, doubt that there will be a
significant temperature rise today. In fact, we might even drop
slightly, and that is reflected in the database.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Moisture from the surface low/associated trough axis will be
pivoting offshore this evening. In its wake, there will be a
secondary surface front traversing the forecast area, a
consequence of a shortwave axis crossing the Great Lakes.
Cold/dry advection will ensue. The front may support a few
showers, although the bulk of the moisture will be drying up.
PoPs will be decreasing through the night.

For Monday through early Tuesday, northwest flow and building high
pressure will prevail across the forecast area...supporting welcomed
dry weather with mostly sunny skies. Highs will only be in the 70s.
The only wrinkle may be additional positive vorticity advection late
Tuesday, which will necessitate chance PoPs for a stray shower
afternoon-night. Lows each night will be in the 50s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An area of high pressure will begin to build in from the Ohio Valley
on Wednesday, and will become centered overhead by Thursday. This
will lead to a period of quiet weather conditions. Temperatures are
expected to stay well below normal on both Wednesday and Thursday.
High temperatures on Wednesday may struggle to make it out of the
60s, while temperatures on Thursday will likely max out in the 70s.

Temperatures are expected to moderate back to seasonable levels on
Friday. A weak cold front is progged to approach the area from the
northwest later in the day. It appears as though there is at least
some chance for showers and thunderstorms out ahead of this front
Friday afternoon, but there are substantial discrepancies between
models with respect to areal coverage of those storms. By Saturday,
models solutions begin to diverge. Chances for showers and storms
can't be ruled out, but it's a low confidence forecast this far
out.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Ceiling dropping to MVFR, and likely will drop to IFR by sunrise.
Once there, believe we will remain there through the day and into
the evening. Support for showers will continue through the evening,
when the coastal low will gradually drift offshore, and a cold front
will sweep out the low level moisture. The only questions will be
how quickly will that take place and whether there will be enough
mixing to prevent fog from developing. Do have improvements to
flight categories, mainly after midnight.

VFR conditions should prevail Monday through Thursday.

&&

.MARINE...
East winds increasing as low pressure deepens at the mouth of the
Chesapeake. Multi-model support for 15-20 kt winds moves inland
before sunrise, so will be keeping Small Craft Advisories as is...
through early morning for the Maryland Bay/lower tidal Potomac, all
waters during the daylight hours, and continuing this evening for
the Bay/lower Potomac as the low moves offshore.

A cold front will cross the waters overnight. Much better mixing
will follow Monday, with Small Craft conditions anticipated for all
waters. Will raise the Advisory with this cycle. Northwest flow,
with favorable mixing, continues through Wednesday. Additional
Advisories may be required. Winds should then settle below
thresholds late Wednesday into Thursday.

&&

.HYDROLOGY...
Numerous to widespread showers will continue across the area
today. With efficient rainfall production and saturated soil,
the flood risk continues, although the trend is for improvement.
A Flood Watch will be extended along I-95, where the risk for
moderate-heavy rain the most likely. Streams may continue to
rise after the rain ends as water drains into the mainstem
rivers.

Latest round of updates to river flood watches and warnings is in
the process of being issued as of 330am. No major changes, but all
revised based on the latest observed rainfall and river levels.

&&

.TIDES/COASTAL FLOODING...
Water levels remain slightly elevated, less than a foot above
normal. That may result in tides reaching Action Stage over the next
couple days at the most sensitive sites (Annapolis and St George
Island).

In addition, freshwater runoff may result in minor/moderate flooding
at Georgetown in the Monday night-Tuesday time frame. This forecast
still partially based on forecast rainfall, which may be prone to
some error. Nonetheless, will be monitoring guidance for a possible
Coastal Flood Watch...especially at Georgetown.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch through this afternoon for DCZ001.
MD...Flood Watch through this afternoon for MDZ005-006-011-013-014-
     016>018-503>508.
VA...Flood Watch through this afternoon for VAZ050>057-502-506.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ535-
     536.
     Small Craft Advisory from 6 AM to 6 PM EDT Monday for
     ANZ530>543.
     Small Craft Advisory until midnight EDT tonight for ANZ530>534-
     537>543.

&&

SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...KJP
AVIATION...HTS/KJP
MARINE...HTS/KJP
HYDROLOGY...HTS/Strong
TIDES/COASTAL FLOODING...HTS
Hazardous weather outlook, Jun 2, 7:34 PM EST, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
834 PM EDT Sat Jun 2 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
834 PM EDT Sat Jun 2 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the entire area through late
tonight.

In addition, River Flood Watches have been posted for many sites
along main stem rivers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Multiple rounds of showers will continue into Sunday. These
showers will be slow moving across wet ground and capable of
producing additional localized heavy rainfall. This may result in
additional or worsening flooding.

The River Flood Watches continue until further notice.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters should report any flooding or precipitation
totals per established protocols.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-031000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
834 PM EDT Sat Jun 2 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the entire area through late
tonight.

In addition, River Flood Watches have been posted for many sites
along main stem rivers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Multiple rounds of showers will continue into Sunday. These
showers will be slow moving across wet ground and capable of
producing additional localized heavy rainfall. This may result in
additional or worsening flooding.

The River Flood Watches continue until further notice.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters should report any flooding or precipitation
totals per established protocols.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 flood. Local standard time, as filed.

Flood, Shenandoah

When
June 3, 3:19 AM EST to June 4, 3:39 AM EST
Where
Shenandoah County, 2.63 mi SSE of South Jackson to 2.55 mi ENE of New Market
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.695, -78.631

The stream gage on Smith Creek near New Market exceeded the 8 foot flood stage during the indicated period. The peak level of 11.55 feet occurred at 1:00pm EST on June 3rd. Agricultural flooding was widespread, along with several road closures, including Route 826.

Flood, Rockingham

When
June 3, 4:48 AM EST to 7:00 AM EST
Where
Rockingham County, 1.77 mi ENE of Pleasant Vly to 1.45 mi SSE of Mt Crawford
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.390, -78.870

Ten roads were closed due to flooding in Central Rockingham County.

Flood, Clarke

When
June 3, 5:17 AM EST to 9:55 PM EST
Where
Clarke County, 3.96 mi NW of Boyce to 3.9 mi NNW of Boyce
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.148, -78.091

Flooding occurred along Opequon Creek in Clarke County both upstream and downstream of the stream gage near Berryville. The gage exceeded the 10 foot flood stage during the indicated period, with a peak of 13.12 feet at 12:45pm EST on June 3rd. Opequon Road and Old Charles Town Road both flooded and other flooding, especially agricultural flooding, was observed.

Flood, Madison

When
June 3, 6:54 AM EST to 9:00 AM EST
Where
Madison County, 0.58 mi N of Banco to 0.46 mi NNE of Syria
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.458, -78.300

Old Blue Ridge Turnpike flooded and closed in multiple locations between Criglersville and Syria.

Flood, Page

When
June 3, 7:46 AM EST to June 4, 1:23 AM EST
Where
Page County, 1.15 mi NNW of Leaksville to 1.06 mi NNW of Leaksville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.646, -78.537

The stream gage on the South Fork Shenandoah River near Luray exceeded the 14 foot flood stage during the indicated period. The peak of 15.20 feet occurred at 6:45pm EST on June 3rd. Yards and agricultural fields were flooded, along with access roads to boat ramps at Route 211 and Bixlers Ferry.

Flood, Culpeper

When
June 3, 7:53 AM EST to June 4, 6:12 AM EST
Where
Culpeper County, 3.18 mi NW of Rapidan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.352, -78.112

The stream gage on Robinson River near Locust Dale exceeded the 11 foot flood stage during the indicated period. The peak level of 17.93 feet occurred at 4:30pm EST on June 3rd. Multiple spots were flooded along Robinson River Road, and a few private drives were flooded.

Flood, Shenandoah

When
June 3, 8:16 AM EST to 8:18 PM EST
Where
Shenandoah County, 0.69 mi SE of Mt Jackson to 0.58 mi SE of Mt Jackson
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.743, -78.641

The stream gage on the North Fork Shenandoah River at Mount Jackson exceeded the 13 foot flood stage during the period indicated. The peak level of 14.20 feet occurred at 1:30pm EST on June 3rd. Several roads experienced flooding in the area.

Flood, Shenandoah

When
June 3, 8:30 AM EST to 10:00 AM EST
Where
Shenandoah County, 1.12 mi NW of Mt Clifton to 1.1 mi NW of Mt Clifton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.762, -78.714

Mill Creek was out of its banks, flooding Garber Road.

Flood, Frederick

When
June 3, 9:40 AM EST to 11:00 AM EST
Where
Frederick County, 1.99 mi W of Mt Williams to 1.9 mi NNE of Mountain Falls
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
39.154, -78.367

Back Mountain Road flooded and impassable in spots near stream crossings.

Flood, Culpeper

When
June 3, 9:52 AM EST to June 4, 4:41 AM EST
Where
Culpeper County, 2.54 mi W of Lakota to 2.47 mi S of Monument Mills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.577, -77.917

The stream gage on the Hazel River at Rixeyville exceeded the 16 foot flood stage during the indicated period. The peak level of 19.78 feet occurred at 6:30pm EST on June 3rd. Ryland Chapel Road and Butler Store Road were both flooded.

Flood, Warren

When
June 3, 10:00 AM EST to 12:00 PM EST
Where
Warren County, 1.88 mi WSW of Riverton to 0.78 mi NE of Karo
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.935, -78.210

Multiple road closures reported throughout Warren County, especially in and around Front Royal.

Flood, Warren

When
June 3, 11:07 AM EST to 2:17 PM EST
Where
Warren County, 1.69 mi WSW of Front Royal to 1.56 mi WSW of Front Royal
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.914, -78.210

The stream gage on the South Fork Shenandoah River near Front Royal exceeded the 12 foot flood stage during the indicated period. The peak level of 16.52 feet occurred at 10:30pm EST on June 3rd. Luray Avenue was flooded along with a riverside parking area and boat ramp, and other overland flooding in the vicinity.

Flood, Frederick

When
June 3, 11:09 AM EST to 12:58 PM EST
Where
Frederick County, 1.26 mi SSE of Hayfield to 1.13 mi SSE of Hayfield
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.214, -78.290

The stream gage on Hogue Creek near Hayfield exceeded the 8 foot flood stage during the period indicated. The peak level of 8.39 feet was recorded at 11:45am EST on June 3rd. Yards and agricultural fields near the creek flooded during the brief event.

Flood, Clarke

When
June 3, 12:09 PM EST to June 5, 6:08 PM EST
Where
Clarke County, 3.65 mi S of Millwood to 3.17 mi SE of Berryville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.017, -78.028

The stream gage on the Shenandoah River at Millville, WV exceeded the 10 foot flood stage during the indicated period, and rose to a significant height of 17.52 feet, the highest observed since 1996. Several roads near the river in Clarke County were significantly flooded.

Flood, Frederick

When
June 3, 1:41 PM EST to 4:16 PM EST
Where
Frederick County, 1.07 mi NNW of Marlboro
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.095, -78.335

The stream gage on Cedar Creek near Winchester exceeded the 16 foot flood stage during the indicated period. The peak level of 16.32 feet occurred at 3:00pm EST on June 3rd. Fromans Road was flooded and water neared an outbuilding nearby.

Flood, Fairfax

When
June 3, 1:51 PM EST to 3:30 PM EST
Where
Fairfax County, 0.87 mi S of Burke to 0.82 mi SSE of Burke
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.788, -77.267

Burke Road flooded and closed near Heritage Square Drive.

Flood, Warren

When
June 3, 3:55 PM EST to June 4, 3:15 AM EST
Where
Warren County, 0.79 mi W of Wakeman Mills to 0.73 mi WSW of Wakeman Mills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.952, -78.294

Widespread flooding occurred along Passage Creek between Buckton and Fort Valley, including multiple spots on Fort Valley Road. The stream gage on Passage Creek exceeded the 9 foot flood stage during the indicated times, with a peak observed of 12.00 feet at 6:45pm EST on June 3rd.

Flood, Fauquier

When
June 3, 4:00 PM EST to 6:00 PM EST
Where
Fauquier County, 0.41 mi WSW of Remington to 0.41 mi NNW of Remington
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.528, -77.807

Flooding along Tin Pot Run caused multiple road closures near Remington.

Flood, Fauquier

When
June 3, 4:00 PM EST to 6:00 PM EST
Where
Fauquier County, Markham to 1.91 mi NW of Ada
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.900, -78.000

Numerous roads flooded and closed in the I-66 corridor of the county, including Cabin Branch Road, Grove Lane, Crest Hill Road, Carrington Road, and Ashville Road.

Flood, Stafford

When
June 3, 4:42 PM EST to 6:30 PM EST
Where
Stafford County, 1.23 mi ENE of Falmouth to 1.27 mi WNW of Ferry Farms
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.329, -77.450

Harrell Road flooded and closed near Falmouth.

Flood, Stafford

When
June 3, 4:43 PM EST to 6:30 PM EST
Where
Stafford County, 0.41 mi ESE of Falmouth to 0.44 mi SE of Falmouth
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.317, -77.463

River Road flooded and closed near Falmouth.

Flood, Stafford

When
June 3, 4:45 PM EST to 6:30 PM EST
Where
Stafford County, 2.07 mi SSW of Sullivan to 2.1 mi SSW of Sullivan
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.291, -77.410

Colebrook Road flooded and closed.

Flood, Stafford

When
June 3, 4:45 PM EST to 6:30 PM EST
Where
Stafford County, 1.78 mi SSW of Blooke
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.357, -77.395

Brooke Road flooded and closed near Daffan.

Flood, Stafford

When
June 3, 4:46 PM EST to 6:30 PM EST
Where
Stafford County, 2.03 mi ENE of Glendia to 1.99 mi ENE of Glendia
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.415, -77.498

Kellogg Mill Road flooded and closed near Abel Lake.

Flood, Stafford

When
June 3, 4:47 PM EST to 6:30 PM EST
Where
Stafford County, 1.06 mi SSW of Mountain View to 1.04 mi SSW of Mountain View
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.456, -77.477

Shelton Shop Road flooded and closed.

Flood, Fauquier

When
June 3, 5:26 PM EST to June 4, 9:08 PM EST
Where
Fauquier County, 0.43 mi NNW of Remington to 0.15 mi WSW of Remington
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.536, -77.803

The stream gage on the Rappahannock River near Remington exceeded the 15 foot flood stage during the indicated period. The peak level of 18.32 feet occurred at 8:30am EST on June 4th. Backwater flooding occurred on Tin Pot Run, along with flooding in the Kellys Ford area.

Flood, Madison

When
June 3, 5:39 PM EST to 7:30 PM EST
Where
Madison County, 1.2 mi NW of Oakpark to 1.12 mi NW of Oakpark
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.383, -78.184

Lillards Ford Road flooded and closed.

Flood, Orange

When
June 3, 5:39 PM EST to June 4, 6:38 AM EST
Where
Orange County, 1.71 mi E of Buena to 1.76 mi E of Buena
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.346, -77.999

The stream gage on the Rapidan River near Culpeper exceeded the 13 foot flood stage during the indicated period. The peak level of 14.46 feet occurred at 2:00am EST on June 4th. River Road was flooded around the time of peak, along with farmland on both the Orange and Culpeper County sides of the river.

Flood, Shenandoah

When
June 3, 8:17 PM EST to June 4, 9:03 AM EST
Where
Shenandoah County, 1.92 mi S of Fishers Hill to 1.9 mi SSE of Fishers Hill
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.952, -78.376

The stream gage on the North Fork Shenandoah River near Strasburg exceeded the 17 foot flood stage during the period indicated. The peak level was estimated by USGS to be 18.13 feet at 3:30am EST on June 4th. Deer Rapids Road floods along with significant agricultural flooding and flooding of the riverside park in Strasburg.

Flood, Fredericksburg (C)

When
June 3, 10:00 PM EST to June 5, 12:54 AM EST
Where
Fredericksburg (C) County, 1.37 mi NNW of Fredericksburg to 1.3 mi N of Fredericksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.317, -77.483

The tide gage on the Rappahannock River at Fredericksburg City Dock exceeded the 13 foot flood stage during the indicated period. City Dock in Fredericksburg flooded, with over six feet of water over the dock at peak. Old Mill Park was also flooded. Basement flooding from overland flow was reported near the City Dock.

Flood, Stafford

When
June 3, 10:00 PM EST to June 5, 12:54 AM EST
Where
Stafford County, 1.37 mi N of Fredericksburg to 1.49 mi NNE of Fredericksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.320, -77.470

The tide gage on the Rappahannock River at Fredericksburg City Dock exceeded the 13 foot flood stage during the indicated period. River Road and a park on the Stafford County side of the river flooded.

Flood, Prince William

When
June 4, 7:00 AM EST to 9:00 AM EST
Where
Prince William County, 0.6 mi WSW of Brentsville to 0.53 mi WSW of Brentsville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.677, -77.510

Car stalled in two feet of water on Old Church Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2018Every state in 2018This day in weather historyWarnings in Virginia, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767267, 764841, 766925, 764843, 767271, 767261, 767266, 764844, 764845, 767270, 764846, 767258, 767260, 767263, 767273, 764847, 766920, 764848, 764850, 764851, 764852, 764853, 764854, 764855, 764856, 767269, 764857, 767185, 767272, 767192, 767256, 764865.